Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 27, 2013, 7:05 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 28, 2013, 2:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:35 PM EDT | FLASH FLOOD | Manassas, GA | WARNING POINT REPORTS FLOODING ON HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD. ROAD IS CLOSED. |
| Jul 27, 8:27 PM EDT | FLASH FLOOD | 1 Ssw Manassas, GA | WARNING POINT REPORTED FLOODING ON HIGHWAY 280 BETWEEN BIRDS LANE AND HILTON HALL ROAD. ROAD IS CLOSED. |
| Jul 27, 9:48 PM EDT | FLASH FLOOD | 4 Ene Reidsville, GA | FID MOELEY ROAD CLOSED TO HILTON HALL ROAD DUE TO FLOODING. FLOODING IS BEING CAUSED BY OVERFLOW FROM THOMAS CREEK. NUMEROUS DRIVEWAYS ARE ALSO WASHED AWAY IN THE SAME AREA. |
| Jul 27, 11:54 PM EDT | FLASH FLOOD | 4 Ene Reidsville, GA | TATTNALL COUNTY WARNING POINT REPORTS THAT FID MOSELEY ROAD REMAINS CLOSED TO HILTON HALL ROAD DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841
WGUS52 KCHS 272305
FFWCHS
GAC109-267-280100-
/O.NEW.KCHS.FF.W.0028.130727T2305Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 900 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM CLAXTON TO
REIDSVILLE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
RADAR ESTIMATES UP TO 3 TO 5 INCHES OF RAIN HAS FALLEN IN SOME
AREAS SINCE 6 PM. AN ADDITIONAL 1 TO 2 INCHES WILL LIKELY RESULT
IN FLASH FLOODING AND POSSIBLY SOME ROAD CLOSURES.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
REIDSVILLE...MANASSAS...BELLVILLE...HAGAN...CLAXTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$9 follow-up statements
423
WGUS72 KCHS 272332
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT SAT JUL 27 2013
GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
732 PM EDT SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM THE
CLAXTON EVANS COUNTY AIRPORT TO HUGHLAND. THE AREA OF HEAVY RAIN WAS
STATIONARY. BETWEEN 3 AND 7 INCHES OF RAIN HAS FALLEN IN SOME AREAS
SINCE 6 PM...WITH THE BULK OF THE HEAVIEST RAINS FALLING NEAR
MANASSAS. PORTIONS OF HIGHWAYS 280 AND 292 MAY BE FLOODED...ALONG
WITH SECONDARY OR DIRT ROADS IN THE AREA.
ALTHOUGH THE HEAVIEST RAINS ARE DIMINISHING...IT WILL TAKE SOME TIME
FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING THEREFORE REMAINS
IN EFFECT.
FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$340
WGUS72 KCHS 272353
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT SAT JUL 27 2013
GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
753 PM EDT SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...
AT 753 PM EDT...NATIONAL WEATHER SERVICE RADAR ONLY SHOWED LIGHT
TO OCCASIONALLY MODERATE RAINS FALLING ACROSS EVANS AND CENTRAL
TATTNALL COUNTIES. AS MUCH AS 3 TO 7 INCHES OF RAIN A FALLEN
IN THE AREA BETWEEN REIDSVILLE...CLAXTON AND UNDINE SINCE 6 PM...
WITH THE HEAVIEST RAINS OCCURRING NEAR MANASSAS. HIGHWAY 292 NEAR
KENNEDY BRIDGE ROAD IS FLOODED AND HAS BEEN CLOSED. SEVERAL CREEKS
HAVE ALSO OVERFLOWED THEIR BANKS AND MAY BE PRODUCING
ADDITIONAL FLOODING ALONG SOME SECONDARY ROADS.
ALTHOUGH THE HEAVIEST RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR
FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING THEREFORE REMAINS IN
EFFECT.
FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$582
WGUS72 KCHS 280043
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT JUL 27 2013
GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
843 PM EDT SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...
AT 836 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IS ONGOING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH
RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE.
MOST RECENTLY...THE TATTNALL COUNTY WARNING POINT REPORTED HIGHWAY
280 WAS CLOSED BETWEEN BIRDS LAND AND HILTON HALL ROAD. HIGHWAY 292
ALSO REMAINS CLOSED NEAR KENNEDY BRIDGE ROAD. BOTH SITES ARE VERY
NEAR THE MANASSAS AREA WHERE NEARLY 5 TO 7 INCHES OF RAIN HAS FALLEN
THIS EVENING. OTHER SECONDARY ROADS ARE ALSO LIKELY FLOODED.
MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING THIS
EVENING. IF CURRENT TRENDS CONTINUE...THE FLASH FLOOD WARNING MAY BE
EXTENDED TO 11 PM AS FLOOD FLOODING IS STILL IN PROGRESS.
FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$982
WGUS52 KCHS 280053
FFWCHS
GAC109-267-280300-
/O.EXT.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EVANS COUNTY IN SOUTHEAST GEORGIA...
CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1100 PM EDT
* AT 852 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IS ONGOING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH
RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO
RECEDE.
MOST RECENTLY...THE TATTNALL COUNTY WARNING POINT REPORTED HIGHWAY
280 WAS CLOSED BETWEEN BIRDS LAND AND HILTON HALL ROAD. HIGHWAY
292 ALSO REMAINS CLOSED NEAR KENNEDY BRIDGE ROAD. BOTH SITES ARE
VERY NEAR THE MANASSAS AREA WHERE NEARLY 5 TO 7 INCHES OF RAIN
HAS FALLEN THIS EVENING. OTHER SECONDARY ROADS BETWEEN
REIDSVILLE...CLAXTON AND UNDINE ARE ALSO LIKELY FLOODED.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
BELLVILLE...CLAXTON...HAGAN...MANASSAS...REIDSVILLE...
GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$691
WGUS72 KCHS 280159
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUL 27 2013
GAC109-267-280300-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
959 PM EDT SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EVANS AND CENTRAL TATTNALL COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING
ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN TATTNALL COUNTY NEAR
MANASSAS.
AS OF 940 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH
FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY 280
BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY ROAD TO HILTON
HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED BY OVERFLOW FROM
THOMAS CREEK AND BROAD CREEK. NUMEROUS DRIVEWAYS HAVE ALSO BEEN
REPORTED TO BE WASHED OUT DUE TO FLOOD WATERS. OTHER SECOND ROADS
BETWEEN CLAXTON...UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.
ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT WILL TAKE
SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING REMAINS
IN EFFECT FOR THIS REASON.
FLASH FLOODING IS EXPECTED IN AND AROUND...BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE...GORDON IA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$080
WGUS72 KCHS 280201 CCA
FFSCHS
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUL 27 2013
GAC109-267-280300-
/O.COR.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
959 PM EDT SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EVANS AND CENTRAL TATTNALL COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING
ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN TATTNALL COUNTY NEAR
MANASSAS.
AS OF 940 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH
FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY 280
BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY ROAD TO HILTON
HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED BY OVERFLOW FROM
THOMAS CREEK AND BROAD CREEK. NUMEROUS DRIVEWAYS HAVE ALSO BEEN
REPORTED TO BE WASHED OUT DUE TO FLOOD WATERS. OTHER SECOND ROADS
BETWEEN CLAXTON...UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.
ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT WILL TAKE
SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING REMAINS
IN EFFECT FOR THIS REASON.
FLASH FLOODING IS EXPECTED IN AND AROUND...BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE...GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$231
WGUS52 KCHS 280247
FFWCHS
GAC109-267-280600-
/O.EXT.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EVANS COUNTY IN SOUTHEAST GEORGIA...
CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 200 AM EDT
* LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH
FLOODING ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN
TATTNALL COUNTY NEAR MANASSAS.
AS OF 1045 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH
FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY
280 BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY
ROAD TO HILTON HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED
BY OVERFLOW FROM THOMAS CREEK AND BROAD CREEK. NUMEROUS
DRIVEWAYS HAVE ALSO BEEN REPORTED TO BE WASHED OUT DUE TO
FLOOD WATERS. OTHER SECONDARY ROADS BETWEEN CLAXTON...
UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.
ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT
WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD
WARNING REMAINS IN EFFECT FOR THIS REASON.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
BELLVILLE...CLAXTON...HAGAN...MANASSAS...REIDSVILLE...
GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$393
WGUS72 KCHS 280410
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1210 AM EDT SUN JUL 28 2013
GAC109-267-280600-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
1210 AM EDT SUN JUL 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...
ADDITIONAL HEAVY RAIN IS NOT EXPECTED IN THE FLASH FLOOD WARNING
AREA OVERNIGHT. HOWEVER...FLASH FLOODING PERSISTS IN A FEW AREAS DUE
TO EARLIER TORRENTIAL RAINFALL.
AT 1144 PM EDT...TATTNALL COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
THAT HIGH WATER REMAINED ON FID MOSELEY ROAD TO HILTON HALL
ROAD...AND THE ROAD REMAINED CLOSED.
SECTIONS OF HIGHWAYS 280 AND 292 WHICH WERE PREVIOUSLY CLOSED BY
FLASH FLOODING HAVE BEEN REOPENED...ALTHOUGH STANDING WATER REMAINS
ON THESE ROADS.
FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$729
WGUS72 KCHS 280552
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
152 AM EDT SUN JUL 28 2013
GAC109-267-280602-
/O.EXP.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
152 AM EDT SUN JUL 28 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR FOR EVANS
AND CENTRAL TATTNALL COUNTIES...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...PONDING WATER WILL
PERSIST ON ROADS AND IN LOW-LYING AREAS AND MAY POSE A HAZARD TO
MOTORISTS.
LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
3226 8187 3226 8186 3224 8184 3222 8181
3220 8181 3219 8179 3201 8205 3211 8219
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:39 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 27, 3:39 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT SAT JUL 27 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL PERSIST OVER OR JUST WEST OF THE AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THIS AFTERNOON...CONVECTION HAS LARGELY STAYED ACROSS AREAS WEST OF I-95 THUS FAR AS ANTICIPATED. COVERAGE HAS AT TIMES BEEN SUPPORTIVE OF LIKELY POPS AND I HAVE KEPT THE BAND OF LIKELIES GOING FOR THE NEXT COUPLE OF HOURS. NONE OF THE STORMS HAVE BEEN ESPECIALLY STRONG...THOUGH THEY HAVE LIKELY PRODUCED BRIEF HEAVY DOWNPOURS. A DISTINCT OUTFLOW BOUNDARY IS NOW VISIBLE ON RADAR IMAGERY SO THIS MAY SERVE AS A FORCING MECHANISM FOR ADDITIONAL CONVECTION. TEMPERATURES WILL CONTINUE TO BOUNCE AROUND WITH LOCAL COOLING IN AREAS AFFECTED BY THUNDERSTORMS...WHILE TEMPS RUN TO AROUND 90 IN LOCATIONS UNAFFECTED. TONIGHT...THE SHORTWAVE NOTED IN WATER VAPOR IMAGERY WILL CONTINUE TO APPROACH FROM THE WEST AND ITS ASSOCIATED CHANNELED VORT MAX WILL LIE VERY CLOSE TO THE REGION ALONG A SOUTHWEST TO NORTHEAST AXIS. AT THE SURFACE THE WEAK AREA OF HIGH PRESSURE WILL DISSIPATE AND BE REPLACED BY A TROUGH OF LOW PRESSURE. DEEP MOISTURE WILL PERSIST ACROSS THE AREA...WITH PWATS UPWARDS OF 1.9 INCHES. THE MODELS DO NOT SHOW MUCH IN THE WAY OF PRECIP...BUT GIVEN THE AMBIENT MOISTURE...SURFACE TROUGH NEARBY...AND THE SHORTWAVE ALOFT IT IS HARD TO GO WITH A DRY FORECAST. I HAVE KEPT THE SLIGHT CHANCE POPS GOING AS SHOWERS/THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE THROUGH THE NIGHT. THERE WILL LIKELY BE AREAS THAT EXPERIENCE PATCHY FOG...ESPECIALLY THOSE THAT WERE IMPACTED BY THUNDERSTORMS IN THE AFTERNOON/EVENING...BUT I HAVE KEPT ANY FOG MENTION OUT OF THE FORECAST AS IT WILL BE ISOLATED. LOWS WILL BE MUCH LIKE PREVIOUS NIGHTS...IN THE LOW/MID 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... DEEP TROUGHING LOOKS TO PERSIST THROUGH SUNDAY BEFORE THE UPPER RIDGE STRENGTHENS OVER THE SOUTHEAST MONDAY AND ESPECIALLY TUESDAY...ALTHOUGH THE LOW-LEVEL TROUGH SHOULD LINGER OVER OR JUST WEST OF THE AREA. A STRONG SHORTWAVE TROUGH APPROACHING THE AREA EARLY SUNDAY WILL SHIFT OFFSHORE DURING THE AFTERNOON WITH SOME DRIER AIR AND NVA MOVING IN AFTERWARD. FIRST THOUGHT WAS THAT RAIN CHANCES WILL BE GREATEST IN THE MORNING BUT SOME MESOSCALE BOUNDARIES AND SUFFICIENT INSTABILITY COULD LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. OVERALL...KEPT POPS NO HIGHER THAN 40 PERCENT THROUGH THE DAY. A WEAKENING COLD FRONT SHOULD THEN STALL OUT JUST WEST OF THE AREA EARLY MONDAY INTO TUESDAY WITH MORE TYPICAL RAIN CHANCES EXPECTED WITH THE INLAND TROUGH/SEA BREEZE LIKELY TO BE THE MAIN FOCII FOR CONVECTION. TEMPERATURES SHOULD GENERALLY BE NEAR NORMAL THROUGH THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WEDNESDAY THROUGH THURSDAY NIGHT LOOKS RATHER ACTIVE AS ANOTHER POTENT UPPER TROUGH DROPS SOUTHEAST AND A COLD FRONT MOVES INTO THE SC MIDLANDS. PRECIPITABLE WATER VALUES ARE PROGGED TO PUSH WELL ABOVE 2 INCHES DURING THIS PERIOD SO PRETTY GOOD COVERAGE OF SHOWERS AND TSTMS...SOME WITH HEAVY RAINFALL...IS EXPECTED. A ZONAL FLOW FRIDAY INTO SATURDAY SHOULD DECREASE RAIN POTENTIAL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HAVE MAINTAINED PREVAILING VFR CONDITIONS THROUGH 18Z SUNDAY...BUT SCATTERED CONVECTION COULD IMPACT THE TERMINALS THIS AFTERNOON/EVENING...ESPECIALLY AT KSAV. WITH DEEPER MOISTURE IN PLACE ACROSS GEORGIA...HAVE INCLUDED A MVFR TEMPO TO CAPTURE ANY DIRECT IMPACTS FROM SHOWERS/THUNDERSTORMS. LESS COVERAGE IS EXPECTED ACROSS THE CHARLESTON AREA...THUS WILL EXCLUDE ANY MENTION OF TS FOR NOW. CONVECTION COULD LINGER INTO THE OVERNIGHT PERIOD AS SHORTWAVE ENERGY SHIFTS ACROSS THE AREA. STILL...CONFIDENCE IN COVERAGE IS TOO LOW TO INCLUDE MENTION OF TS AFTER SUNSET. EARLY SUNDAY MORNING...THERE IS A POTENTIAL ONCE AGAIN FOR FLIGHT RESTRICTIONS AS PATCHY FOG/LOW STRATUS COULD DEVELOP PRIOR TO SUNRISE. STILL...THE PROBABILITY REMAINS TOO LOW FOR A MENTION WITH 18Z TAFS. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS IN VISIBILITY AND CEILING ARE EXPECTED...MAINLY DUE TO AFTERNOON/EVENING SHOWERS AND TSTMS THROUGHOUT THE MIDDLE OF NEXT WEEK. && .MARINE... TONIGHT...EXPECT ANOTHER QUIET NIGHT. THE PRESSURE PATTERN WILL REMAIN QUITE RELAXED AND DIFFUSE...THOUGH WINDS WILL GRADUALLY TURN FROM SOUTHEASTERLY TO MORE SOUTHERLY AS A TROUGH DEVELOPS INLAND. SPEEDS WILL BE 10 KTS OR LESS AND SEAS WILL GENERALLY BE 2 FT. SUNDAY THROUGH THURSDAY...A WEAK TROUGH OF LOW PRESSURE TO PERSIST OVER OR JUST INLAND THIS PERIOD WITH WINDS MOSTLY 10-15 KT...GENERALLY HIGHEST NEAR THE COAST EACH AFTERNOON/EVENING WITH THE SEA BREEZE. SEAS WILL BE MAINLY 3 FT OR LESS...BUT INCREASING TO 4 FT BEYOND 20 NM TOWARD THE MIDDLE OF NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BSH SHORT TERM...RJB LONG TERM...JRL AVIATION...JHP MARINE...BSH/RJB
Hazardous weather outlook, Jul 27, 4:21 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 421 AM EDT SAT JUL 27 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-280900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 421 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...THUNDERSTORMS COULD PRODUCE POCKETS OF TORRENTIAL RAINFALL ALONG AND WEST OF INTERSTATE 95 THIS AFTERNOON AND TONIGHT...AND LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-SCZ048>052-280900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 421 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:29 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT SAT JUL 27 2013
SCZ045-272015-
INLAND BERKELEY-
329 PM EDT SAT JUL 27 2013
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING ELLOREE TO SAINT
GEORGE...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS TO 30 KNOTS...
CLOUD TO WATER LIGHTNING...
LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN 1/2 NM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3339 8014 3338 8021 3339 8023 3340 8022
3345 8022 3345 8021 3346 8021 3345 8020
3346 8018 3345 8017 3346 8017
TIME...MOT...LOC 1927Z 239DEG 19KT 3349 8053 3318 8056Special weather statement, Jul 27, 4:09 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 27 2013
SCZ047-048-051-272045-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
409 PM EDT SAT JUL 27 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND BEAUFORT COUNTIES THROUGH 445 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TILLMAN TO
PURYSBURGH...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PURYSBURGH...TILLMAN...MORGAN...HARDEEVILLE...COASTAL CAROLINA
HOSPITAL...SWITZERLAND...MITCHELLVILLE...RIDGELAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3217 8111 3219 8112 3219 8111 3222 8115
3223 8114 3224 8116 3227 8114 3228 8112
3229 8112 3233 8114 3234 8113 3235 8114
3234 8115 3238 8118 3249 8118 3264 8086
3227 8090 3216 8113 3217 8113
TIME...MOT...LOC 2009Z 240DEG 13KT 3244 8109 3225 8111The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:52 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 83 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.